Alert archive / Kansas / High Wind Warnings in 2018

High Wind Warning 7, NWS Goodland, KS

April 12, 2018Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this high wind warning at Apr 12, 2018, 10:12 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Apr 13, 2018, 6:00 AM MDT. It was in force for 36 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 12, 2018, 10:12 AM MDT (16:12 UTC)
In effect from
Apr 13, 2018, 6:00 AM MDT
Expired
Apr 14, 2018, 5:31 PM MDT
In force
36 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 8:45 AM MDTNON-TSTM WND GST 54Burlington Co Airport, COASOS STATION ITR, BURLINGTON CO AIRPORT.
Apr 13, 9:33 AM MDTNON-TSTM WND GST 56Burlington Co Airport, COASOS STATION ITR, BURLINGTON CO AIRPORT.
Apr 13, 10:12 AM MDTNON-TSTM WND GST 653 Se Weskan, KS
Apr 13, 10:13 AM MDTNON-TSTM WND GST 525 Nnw Trenton, NE
Apr 13, 10:16 AM MDTBLIZZARD1 Wsw Flagler, COEM AND LAW ENFORCEMENT REPORTS POWER OUTAGES IN FLAGLER AREA. HEAVY SNOWFALL, AND WIND GUSTS UP TO 55 MPH REPORTED BY BURLINGTON OBSERVATION.
Apr 13, 10:25 AM MDTNON-TSTM WND GST 593 E Firstview, COMESONET STATION UP723, 3 E FIRSTVIEW.
Apr 13, 11:20 AM MDTBLIZZARD3 Wsw Saint Francis, KSHIGHWAY 36 CLOSED FROM ST. FRANCIS WEST INTO YUMA COUNTY, COLORADO.
Apr 13, 11:23 AM MDTBLIZZARD12 E Burlington, COINTERSTATE 70 CLOSED FROM LIMON, CO EASTWARD TO THE KANSAS BORDER.
Apr 13, 11:42 AM MDTBLIZZARDWheeler, KSHWY 27 IS CLOSED FROM THE HWY 36 JUNCTION (AT WHEELER) NORTHWARD TO THE NEBRASKA BORDER.
Apr 13, 11:56 AM MDTBLIZZARD1 E Kit Carson, COUS 287 CLOSED FROM KIT CARSON SOUTH TO EADS DUE TO STRONG WINDS AND LOW VISIBILITIES ASSOCIATED WITH BLOWING AND DRIFTING SNOW.
Apr 13, 12:08 PM MDTBLIZZARD4 Nnw Aroya, COUS 40/287 CLOSED BETWEEN LIMON AND KIT CARSON DUE TO STRONG WINDS AND LOW VISIBILITIES ASSOCIATED WITH BLOWING AND DRIFTING SNOW.
Apr 13, 12:39 PM MDTNON-TSTM WND GST 60Seibert, COMESONET STATION CO067, SEIBERT.
Apr 13, 12:48 PM MDTNON-TSTM WND GST 60Burlington Co Airport, COASOS STATION ITR, BURLINGTON CO AIRPORT.
Apr 13, 12:53 PM MDTNON-TSTM WND GST 69Seibert, COMESONET STATION CO067, SEIBERT.
Apr 13, 12:57 PM MDTNON-TSTM WND GST 5911 Ese Thurman, COMESONET STATION E7003, 11 ESE THURMAN.
Apr 13, 1:07 PM MDTNON-TSTM WND GST 591 N Flagler, COMESONET SITE IN FLAGLER (FLAGL2) REPORTED A WIND GUST OF 59 MPH.
Apr 13, 1:27 PM MDTNON-TSTM WND GST 621 Nne Kit Carson, COMESONET SITE IN KIT CARSON (ITCA2) REPORTED A WIND GUST OF 62 MPH.
Apr 13, 1:40 PM MDTNON-TSTM WND GST 60Aroya, COMESONET STATION UP695, AROYA.
Apr 13, 2:25 PM MDTNON-TSTM WND GST 55Goodland, KSASOS STATION GLD, GOODLAND.
Apr 13, 3:07 PM MDTNON-TSTM WND GST 611 N Flagler, COMESONET SITE IN FLAGLER (FLAGL2) REPORTED A WIND GUST OF 61 MPH.
Apr 13, 3:30 PM MDTNON-TSTM WND GST 581 Wnw Horace, KS
Apr 13, 3:30 PM MDTNON-TSTM WND GST 583 E Firstview, COMESONET STATION UP723, 3 E FIRSTVIEW.
Apr 13, 3:35 PM MDTNON-TSTM WND GST 74Burlington Co Airport, COASOS STATION ITR, BURLINGTON CO AIRPORT.
Apr 13, 3:53 PM MDTNON-TSTM WND GST 623 Ne Idalia, COMESONET STATION CO047, 3 NE IDALIA.
Apr 13, 3:55 PM MDTNON-TSTM WND GST 532 Nw Wray, COAWOS STATION 2V5, 2 NW WRAY.
Apr 13, 4:00 PM MDTSNOW 5Yuma, CO
Apr 13, 4:00 PM MDTBLIZZARDYuma, COSPORADIC POWER OUTAGES THROUGHOUT YUMA COUNTY, INCLUDING IN THE CITY OF YUMA.
Apr 13, 4:04 PM MDTNON-TSTM WND GST 512 N Atwood, KS
Apr 13, 4:07 PM MDTNON-TSTM WND GST 53Mccook Airport, NEASOS STATION MCK, MCCOOK AIRPORT.
Apr 13, 4:14 PM MDTNON-TSTM WND GST 5112 Nnw Ruleton, KSMESONET STATION F1147, 12 NNW RULETON.
Apr 13, 4:14 PM MDTBLIZZARDLudell, KSONE QUARTER MILE VISIBILITY OBSERVED. REPORT RELAYED VIA SOCIAL MEDIA.
Apr 13, 4:21 PM MDTNON-TSTM WND GST 62Goodland, KSASOS STATION GLD, GOODLAND.
Apr 13, 4:40 PM MDTNON-TSTM WND GST 526 N Brewster, KS
Apr 13, 5:48 PM MDTSNOW 09 Nne Kit Carson, CO
Apr 13, 5:48 PM MDTBLIZZARD1 Wnw Hale, COSOCIAL MEDIA REPORT OF BLIZZARD CONDITIONS. PICTURE INDICATES LOW VISIBILITY AND LOCAL OBSERVATIONS INDICATE WINDS MEETING CRITERIA.
Apr 13, 5:50 PM MDTNON-TSTM WND GST 502 Ese Oakley, KSMESONET STATION K5OK7, 2 ESE OAKLEY.
Apr 13, 6:14 PM MDTBLIZZARD6 Ssw Beecher Island, COBLIZZARD CONDITIONS REPORTED ON SOCIAL MEDIA. IMAGE CONFIRMS REDUCED VISIBILITY AND LOCAL OBS INDICATE HIGH WINDS.
Apr 13, 6:40 PM MDTBLIZZARDHaigler, NEWEBCAMS INDICATE BLIZZARD CONDITIONS IN HAIGLER. LOCAL OBSERVATIONS INDICATE STRONG WINDS.
Apr 13, 7:02 PM MDTBLIZZARD1 Se Yuma, COWIDESPREAD POWER OUTAGES ACROSS YUMA COUNTY. LATEST OBSERVATION FROM K2V6 IN YUMA INDICATES BLIZZARD CONDITIONS AGAIN. ALL HIGHWAYS CLOSED AT PRESENT TIME.
Apr 13, 7:11 PM MDTNON-TSTM WND GST 503 Ene Gem, KSMESONET STATION F0981, 3 ENE GEM.
Apr 13, 7:11 PM MDTBLIZZARDBurlington, COBLIZZARD CONDITIONS CONTINUE ACROSS KIT CARSON COUNTY. I-70, HWY 59, AND WHY 385 ALL EXPERIENCING CLOSURES. QUARTER MILE VIS ACCORDING TO EM AND ASOS IN BURLINGTON.
Apr 13, 8:21 PM MDTNON-TSTM WND GST 59Mccook Airport, NEASOS STATION MCK, MCCOOK AIRPORT.
Apr 13, 8:23 PM MDTBLIZZARDBird City, KSWHITE OUT CONDITIONS BEING REPORTED BY LAW ENFORCEMENT EAST OF BIRD CITY ON HWY 36 AND NORTH OF BIRD CITY ON HWY 161.
Apr 13, 8:26 PM MDTNON-TSTM WND GST 563 Ene Gem, KSMESONET STATION F0981, 3 ENE GEM.
Apr 13, 8:49 PM MDTBLIZZARD15 S Atwood, KSPUBLIC REPORT OF NEAR ZERO VISIBILITY PROVIDED BY EMERGENCY MANAGER.
Apr 13, 9:26 PM MDTNON-TSTM WND GST 562 Ene Colby, KSMESONET STATION AT273, 2 ENE COLBY.
Apr 13, 9:26 PM MDTNON-TSTM WND GST 564 Ene Gem, KS
Apr 13, 9:37 PM MDTNON-TSTM WND GST 60Mccook Airport, NEASOS STATION MCK, MCCOOK AIRPORT.
Apr 13, 10:08 PM MDTBLIZZARD8 W Saint Francis, KSZERO VISIBILITY REPORTED TO EM BY SHERIFF'S OFFICE ON HWY 36 WEST OF ST. FRANCIS.
Apr 13, 10:26 PM MDTNON-TSTM WND GST 484 Wnw Bird City, KS
Apr 13, 10:27 PM MDTNON-TSTM WND GST 576 N Brewster, KS
Apr 13, 10:34 PM MDTNON-TSTM WND GST 472 Wsw Palisade, NE
Apr 13, 10:38 PM MDTNON-TSTM WND GST 505 Ese Gove, KS
Apr 13, 10:50 PM MDTBLIZZARDKanorado, KSSOCIAL MEDIA REPORT. VERY POOR VISIBILITY. NEARBY WINDS WOULD MEET BLIZZARD CRITERIA.
Apr 13, 10:55 PM MDTBLIZZARD1 N Goodland, KSZERO VISIBILITY REPORTED BY NWS EMPLOYEE COMING IN FOR SHIFT.
Apr 13, 10:57 PM MDTNON-TSTM WND GST 581 Ne Hill City, KS
Apr 13, 11:14 PM MDTNON-TSTM WND GST 58Firstview, COMESONET STATION CO068, FIRSTVIEW.
Apr 14, 2:11 AM MDTNON-TSTM WND GST 54Goodland, KSASOS STATION GLD, GOODLAND.
Apr 14, 2:11 AM MDTNON-TSTM WND GST 54Mccook Airport, NEASOS STATION MCK, MCCOOK AIRPORT.
Apr 14, 2:44 AM MDTNON-TSTM WND GST 529 Sse Sharon Springs, KSMESONET STATION C6099, 9 SSE SHARON SPRINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 4.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2018-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2018-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2739 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

297 
WWUS73 KGLD 121612
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
1012 AM MDT Thu Apr 12 2018

...An extended period of very windy conditions expected from
Friday morning into Saturday evening...

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130600-
/O.UPG.KGLD.HW.A.0004.180413T1200Z-180415T0000Z/
/O.NEW.KGLD.HW.W.0007.180413T1200Z-180415T0000Z/
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
Including the cities of Yuma, Wray, Burlington, Arapahoe, 
Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, 
Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, 
Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, 
Culbertson, Trenton, Stratton Ne, Palisade, and McCook
1012 AM MDT Thu Apr 12 2018 /1112 AM CDT Thu Apr 12 2018/

...HIGH WIND WARNING IN EFFECT FROM 6 AM MDT /7 AM CDT/ FRIDAY TO
6 PM MDT /7 PM CDT/ SATURDAY...

The National Weather Service in Goodland has issued a High Wind
Warning, which is in effect from 6 AM MDT /7 AM CDT/ Friday to
6 PM MDT /7 PM CDT/ Saturday. The High Wind Watch is no longer in
effect.

* Peak Winds...North to northwest winds of 35 to 50 mph with gusts
  up to 80 mph.

* Timing/Duration...Winds will rapidly increase from the morning
  into the early afternoon. Some decrease will occur Friday night
  with another rapid increase in the winds Saturday morning. Winds
  will decrease Saturday evening.

* Other Impacts...Reduced visibilities are possible Friday night
  into Saturday with areas of blowing and drifting snow and
  blizzard to near blizzard conditions mainly north of Interstate
  70. Areas of blowing dust with reduced visibilities are also 
  possible on Friday through Saturday mainly further south of 
  Interstate 70 where precipitation amounts will be much less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means strong winds are either occurring or
imminent which could lead to property damage...reduced visibility
in blowing dust...and loss of vehicle control. A High Wind
Warning is issued for sustained wind speeds of at least 40 mph or
gusts of 58 mph or more.

&&

$$
8 follow-up statements
406 
WWUS73 KGLD 122005
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
205 PM MDT Thu Apr 12 2018

...Damaging winds on Friday and Saturday...

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130600-
/O.CON.KGLD.HW.W.0007.180413T1200Z-180415T0000Z/
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
Including the cities of Yuma, Wray, Burlington, Arapahoe, 
Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, 
Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, 
Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, 
Culbertson, Trenton, Stratton Ne, Palisade, and McCook
205 PM MDT Thu Apr 12 2018 /305 PM CDT Thu Apr 12 2018/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/
FRIDAY TO 6 PM MDT /7 PM CDT/ SATURDAY...

* Peak Winds...North to northwest winds of 40 to 50 mph with 
  gusts up to 80 mph.

* Timing/Duration...Winds will rapidly increase Friday morning.
  The strongest winds are expected Friday afternoon through
  Saturday morning. Winds will gradually decrease Saturday
  afternoon.

* Impacts...Property damage. Extremely dangerous travel
  conditions. Travel may become difficult or impossible across
  northwest Kansas and northeast Colorado.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items. High winds and low visibilities
associated with snow and blowing snow will make travel extremely 
hazardous or impossible, particularly for areas along and north of
Interstate 70.

A High Wind Warning is issued for sustained wind speeds of at 
least 40 mph or gusts of 58 mph or more.

&&

$$
670 
WWUS73 KGLD 130519
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
1119 PM MDT Thu Apr 12 2018

...DAMAGING WINDS ON FRIDAY AND SATURDAY...

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200-
/O.CON.KGLD.HW.W.0007.180413T1200Z-180415T0000Z/
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
Including the cities of Yuma, Wray, Burlington, Arapahoe, 
Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, 
Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, 
Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, 
Culbertson, Trenton, Stratton Ne, Palisade, and McCook
1119 PM MDT Thu Apr 12 2018 /1219 AM CDT Fri Apr 13 2018/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/
FRIDAY TO 6 PM MDT /7 PM CDT/ SATURDAY...

* Peak Winds...North to northwest winds of 40 to 50 mph with 
  gusts up to 80 mph.

* Timing/Duration...Winds will rapidly increase Friday morning. 
  The strongest winds are expected Friday afternoon through 
  Saturday morning. Winds will gradually decrease Saturday 
  afternoon.

* Impacts...Property damage. Extremely dangerous travel 
  conditions. Travel may become difficult or impossible across 
  northwest Kansas and northeast Colorado.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items. High winds and low visibilities
associated with snow and blowing snow will make travel extremely
hazardous or impossible, particularly for areas along and north
of Interstate 70.

A High Wind Warning is issued for sustained wind speeds of at
least 40 mph or gusts of 58 mph or more.

&&

$$
593 
WWUS73 KGLD 130838
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
238 AM MDT Fri Apr 13 2018

...DAMAGING WINDS ON FRIDAY AND SATURDAY...

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-132200-
/O.CON.KGLD.HW.W.0007.180413T1200Z-180415T0000Z/
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
Including the cities of Yuma, Wray, Burlington, Arapahoe, 
Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, 
Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, 
Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, 
Culbertson, Trenton, Stratton Ne, Palisade, and McCook
238 AM MDT Fri Apr 13 2018 /338 AM CDT Fri Apr 13 2018/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/
THIS MORNING TO 6 PM MDT /7 PM CDT/ SATURDAY...

* Peak Winds...North to northwest winds of 40 to 50 mph with 
  gusts up to 80 mph.

* Timing/Duration...Winds will rapidly increase Friday morning. 
  The strongest winds are expected Friday afternoon through 
  Saturday morning. Winds will gradually decrease Saturday 
  afternoon.

* Impacts...Property damage. Extremely dangerous travel 
  conditions. Travel may become difficult or impossible across 
  northwest Kansas and northeast Colorado.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items. High winds and low visibilities
associated with snow and blowing snow will make travel extremely
hazardous or impossible, particularly for areas along and north
of Interstate 70.

A High Wind Warning is issued for sustained wind speeds of at
least 40 mph or gusts of 58 mph or more.

&&

$$
868 
WWUS73 KGLD 132149
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
349 PM MDT Fri Apr 13 2018

...DAMAGING WINDS THIS EVENING INTO SATURDAY...

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-140600-
/O.CON.KGLD.HW.W.0007.000000T0000Z-180415T0000Z/
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
Including the cities of Yuma, Wray, Burlington, Arapahoe, 
Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, 
Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, 
Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, 
Culbertson, Trenton, Stratton Ne, Palisade, and McCook
349 PM MDT Fri Apr 13 2018 /449 PM CDT Fri Apr 13 2018/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/
SATURDAY...

* Peak Winds...North to northwest at 40 to 60 mph with gusts up 
  to 80 mph.

* Timing/Duration...The strongest winds are expected this evening
  through Saturday morning. Winds will gradually decrease 
  Saturday afternoon and evening.

* Impacts...Travel will be extremely dangerous or impossible
  across northwest Kansas and northeast Colorado this evening into
  Saturday. Power outages and property damage will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning is issued for sustained wind speeds of at
least 40 mph or gusts of 58 mph or more.

&&

$$
328 
WWUS73 KGLD 140517
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
1117 PM MDT Fri Apr 13 2018

...DAMAGING WINDS OVERNIGHT INTO SATURDAY ACROSS THE AREA...

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141300-
/O.CON.KGLD.HW.W.0007.000000T0000Z-180415T0000Z/
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
Including the cities of Yuma, Wray, Burlington, Arapahoe, 
Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, 
Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, 
Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, 
Culbertson, Trenton, Stratton Ne, Palisade, and McCook
1117 PM MDT Fri Apr 13 2018 /1217 AM CDT Sat Apr 14 2018/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/
SATURDAY...

* Peak Winds...North to northwest at 40 to 60 mph with gusts up 
  to 80 mph.

* Timing/Duration...The strongest winds are expected through 
  Saturday morning. Winds will gradually decrease Saturday 
  afternoon and evening.

* Impacts...Travel will be extremely dangerous or impossible 
  across northwest Kansas and northeast Colorado this evening 
  into Saturday. Power outages and property damage will be 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning is issued for sustained wind speeds of at
least 40 mph or gusts of 58 mph or more.

&&

$$
385 
WWUS73 KGLD 141203
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
603 AM MDT Sat Apr 14 2018

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150000-
/O.CON.KGLD.HW.W.0007.000000T0000Z-180415T0000Z/
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
Including the cities of Yuma, Wray, Burlington, Arapahoe, 
Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, 
Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, 
Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, 
Culbertson, Trenton, Stratton Ne, Palisade, and McCook
603 AM MDT Sat Apr 14 2018 /703 AM CDT Sat Apr 14 2018/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/
THIS EVENING...

* Peak Winds...North to northwest at 30 to 40 mph with gusts up to
  65 mph.

* Timing/Duration...The strongest winds are expected through this
  morning. Winds will gradually decrease this afternoon and early
  evening.

* Impacts...Travel will be extremely dangerous or impossible
  across northwest Kansas and northeast Colorado through this
  afternoon and early evening. Power outages and property damage 
  will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning is issued for sustained wind speeds of at 
least 40 mph or gusts of 58 mph or more.

&&

$$
519 
WWUS73 KGLD 141600
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
1000 AM MDT Sat Apr 14 2018


COZ090-141700-
/O.CAN.KGLD.HW.W.0007.000000T0000Z-180415T0000Z/
Yuma County-
Including the cities of Yuma and Wray
1000 AM MDT Sat Apr 14 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Goodland has cancelled the High
Wind Warning.

Northwest winds gusting 45 to 55 mph are expected through late
this afternoon. Wind gusts exceeding 58 mph are no longer
expected. 

$$

COZ091-092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150000-
/O.CON.KGLD.HW.W.0007.000000T0000Z-180415T0000Z/
Kit Carson County-Cheyenne County-Cheyenne-Rawlins-Decatur-Norton-
Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-
Dundy-Hitchcock-Red Willow-
Including the cities of Burlington, Arapahoe, Cheyenne Wells, 
St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby,
Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, 
Grainfield, Tribune, Leoti, Benkelman, Culbertson, Trenton, 
Stratton Ne, Palisade, and McCook
1000 AM MDT Sat Apr 14 2018 /1100 AM CDT Sat Apr 14 2018/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/
THIS EVENING...

* Peak Winds...North to northwest at 30 to 40 mph with gusts up 
  to 65 mph.

* Timing/Duration...The strongest winds are expected through 
  this morning. Winds will gradually decrease this afternoon and 
  early evening.

* Impacts...The strong winds may create local ground blizzard
  conditions with visibilities below one mile possible. Power 
  outages and property damage will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning is issued for sustained wind speeds of at
least 40 mph or gusts of 58 mph or more.

&&

$$
870 
WWUS73 KGLD 142331
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
531 PM MDT Sat Apr 14 2018

COZ091-092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150045-
/O.CAN.KGLD.HW.W.0007.000000T0000Z-180415T0000Z/
Kit Carson County-Cheyenne County-Cheyenne-Rawlins-Decatur-Norton-
Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-
Dundy-Hitchcock-Red Willow-
Including the cities of Burlington, Arapahoe, Cheyenne Wells, 
St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby,
Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, 
Grainfield, Tribune, Leoti, Benkelman, Culbertson, Trenton, 
Stratton Ne, Palisade, and McCook
531 PM MDT Sat Apr 14 2018 /631 PM CDT Sat Apr 14 2018/

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Goodland has cancelled the High
Wind Warning.

Conditions have improved over the Warning area...prompting
cancellation.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Apr 12, 5:46 AM MDT, 4 hours 26 minutes earlier.

Area forecast discussion, Apr 12, 5:46 AM MDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
546 AM MDT Thu Apr 12 2018

.SHORT TERM...(Today through Saturday night)
Issued at 204 AM MDT Thu Apr 12 2018

A dynamic short term period is in store for the Central High
Plains Region with a Red Flag Warning this afternoon and early
evening, a High Wind Watch Friday through Saturday, and a Winter
Storm Watch from Friday afternoon through Saturday.

A deepening lee surface trough beneath the westerly flow aloft in
place over the Rockies consolidates into a surface low that
tracks across the forecast area this evening and moves slowly east
as in advance of the upper low that finally tracks across the
forecast area by Friday afternoon. The resulting strong pressure
gradient around the low center is expected to produce very windy
conditions across the forecast area during the day on Friday that
will continue into Saturday before the low pressure center
finally moves further east over the plains states by Saturday
evening.

Very warm temperatures are expected ahead of the low with highs
reaching well into the 80s to around 90 degrees today. Very warm
temperatures will bring RH values to less than 15 percent across
much the area. In combination with the breezy winds, critical
fire weather conditions are expected across the majority of the
forecast area.

A cold front moves into the area overnight bringing much cooler
temperatures to the area on Friday and Saturday along with
precipitation that starts out mostly as rain and changes over to
snow by late in the day on Friday. Snow will continue through
Friday night into Saturday morning and will be moderate to heavy
at times mainly north of Interstate 70 before tapering off through
Saturday afternoon as the system moves east.

The steep pressure gradient around the surface low will produce
very strong winds that will continue from Friday through Friday
night and Saturday before decreasing rapidly Saturday evening. A
High Wind Watch has been issued for the whole area from Friday
through Saturday as a result.

With snow amounts approaching 6 inches near the KS/NE border area
along with the strong winds, areas of blowing and drifting snow
are possible mainly north of Interstate 70. A Winter Storm Watch
has been issued for that area from Friday afternoon through
Saturday afternoon as a result.

.LONG TERM...(Sunday through Wednesday)
Issued at 204 AM MDT Thu Apr 12 2018

This part of the forecast will be fairly quiet.  An upper level
short wave ridge will build over the forecast area early next week
behind the winter storm system.  Another short wave trough will move
across the Plains mid week.  However the forecast area will be too
far south into the dry air for precipitation to form.  North winds
behind the accompanying cold front will be strong.  Statistical data
is indicating the winds with the front Tuesday afternoon/early
evening could be similar in intensity to the winds on Friday and
Saturday.  If this occurs, expect blowing dust with the frontal
passage.  Behind the short wave trough another short wave ridge
moves over the forecast area Thursday.

Highs for the period will warm through Tuesday as the upper level
short wave ridge moves through, then cool some as the next
upper level short wave trough moves through.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 516 AM MDT Thu Apr 12 2018

VFR conditions are expected at MCK and GLD through the 12Z TAF
period. Light winds will increase through the day as they turn
southerly through the afternoon. Between 05Z-08Z a cold front is
expected to move through the area with winds turning northwest and
becoming gusty. A few lower clouds are expected after 08Z across
the area, but prevailing conditions should remain VFR.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning from noon MDT /1 PM CDT/ today to 9 PM MDT /10
     PM CDT/ this evening for KSZ001-002-013>016-027>029-041-042.

     High Wind Watch from Friday morning through Saturday afternoon
     for KSZ001>004-013>016-027>029-041-042.

     Winter Storm Watch from Friday afternoon through Saturday
     afternoon for KSZ001>004-013>016.

CO...Red Flag Warning from noon today to 9 PM MDT this evening for
     COZ252>254.

     High Wind Watch from Friday morning through Saturday afternoon
     for COZ090>092.

     Winter Storm Watch from Friday afternoon through Saturday
     afternoon for COZ090.

NE...Red Flag Warning from noon today to 9 PM MDT this evening for
     NEZ079.

     High Wind Watch from Friday morning through Saturday afternoon
     for NEZ079>081.

     Winter Storm Watch from Friday afternoon through Saturday
     afternoon for NEZ079>081.

&&

SHORT TERM...LOCKHART
LONG TERM...JTL
AVIATION...LOCKHART
Hazardous weather outlook, Apr 12, 4:05 AM MDT, 6 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
405 AM MDT Thu Apr 12 2018

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131645-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
405 AM MDT Thu Apr 12 2018 /505 AM CDT Thu Apr 12 2018/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

A Red Flag Warning remains in effect Thursday afternoon and evening
for a large portion of the Tri-State area. Very warm, dry and breezy
conditions will produce elevated to critical fire weather
conditions. All outdoor burning should be avoided.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A strong early spring storm will move across the Central High Plains
region on Friday and Saturday with a prolonged period of strong north
winds and wintry precipitation.

A High Wind Watch is in effect from Friday through Saturday for wind
speeds of 35 to 45 mph with gusts up to 65 mph.

A Winter Storm Watch is in effect from Friday afternoon through
Saturday for moderate to occasionally heavy snow that could combine
with the strong winds to produce areas of blowing and drifting snow
and near blizzard conditions with areas of reduced visibility mainly
north of Interstate 70.

Areas that do not receive significant amounts of precipitation could
also see areas of blowing dust that could sharply reduce
visibilities.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:45 AM MDTWinter Storm WatchGLDYuma10 hr
Apr 12, 12:42 PM MDTBlizzard WarningGLDCheyenne, Kit Carson, Yuma45 hr

Nearby

High Wind Warnings in Kansas, 2018High Wind Warnings in Colorado, 2018High Wind Warnings in Nebraska, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.